Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 72, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2017, 10:45 PM CDT for Llano County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 10:45 PM CDT (03:45 UTC)
- Expired
- Apr 10, 2017, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.9
The text
As transmitted.
553
WUUS54 KEWX 110345
SVREWX
TXC299-110430-
/O.NEW.KEWX.SV.W.0072.170411T0345Z-170411T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1045 PM CDT MON APR 10 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Llano County in south central Texas...
* Until 1130 PM CDT
* At 1044 PM CDT, a very slow moving severe thunderstorm was located
near Castell, or 13 miles west of Llano, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Llano, Castell and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3064 9851 3054 9860 3060 9896 3079 9896
3082 9861
TIME...MOT...LOC 0344Z 276DEG 20KT 3069 9888
HAIL...1.00IN
WIND...60MPH
$$
TB31 follow-up statement
371
WWUS54 KEWX 110404
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1104 PM CDT MON APR 10 2017
TXC299-110430-
/O.CON.KEWX.SV.W.0072.000000T0000Z-170411T0430Z/
Llano TX-
1104 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN LLANO COUNTY...
At 1104 PM CDT, a severe thunderstorm was located near Oxford, or
near Llano, moving east at 25 mph. This cell is very slow moving and
is producing very heavy rainfall in addition to the potential for
hail and damaging winds.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Llano, Castell and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3064 9851 3054 9860 3060 9896 3079 9896
3082 9861
TIME...MOT...LOC 0404Z 276DEG 20KT 3068 9875
HAIL...1.00IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:23 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 10, 7:23 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 723 PM CDT Mon Apr 10 2017 .MESOSCALE UPDATE... Spent a good amount of time attempting to add some timing precision to the WX/PoP/QPF grids for the next 18 hours. While some initial CI has begun in the vicinity of San Antonio, capping continues to hold on preventing cells from growing upscale without help from a surface boundary...unlike the convection farther north. In regards to activity farther north, SPC mesoanalysis and proximity RAP soundings show the cap eroded along the boundary with surface dewpoints at or near 70 degrees and 3000+ J/KG to tap into. Convergence along the front is maximized from north of Kerrville and northeast whereas farther west, weaker low level flow and less favorable moisture flux vector orientation to the front has kept the majority of the plateau from convecting. CAM guidance continues to ramp up QPF values however some guidance, especially the HRRR, appears to be overconvecting in the next 2-4 hours. While these values are not being disregarded, the TTU-WRF model has been generally handling this convection thus far rather well. It continues to convect more along the favorable convergent zone along the front, becoming outflow dominant, and thus convecting farther southeast along the line beginning around 10PM. These new storms will be able to capitalize on the high instability and PWAT values of over 1.5" advecting into the I-35 corridor allowing for hourly rainfall rates of over 2 inches per hour possible. This means that the QPF forecasts of 2-4 inches with isolated up to 7 inches is still very much valid for all areas east of the Edwards escarpment as well as along and east of the I-35 corridor. Also, with the high instability and appreciable shear, quarter size hail and damaging winds are also still possible through 11PM. However, these threats are secondary to the flash flood threat, which is still the more significant impact for the next 12 hours. && .PREV DISCUSSION... /ISSUED 622 PM CDT Mon Apr 10 2017/ AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Expecting TSRA development northwest of the KAUS terminal in the first 6 hours of the TAF period. Some isolated development has already been observed in the vicinity but have been short lived with sporadic ltng. Included TEMPO for possible iso storms for first 3 hours and then prevailing afterwards. Latest models have a line of TSRA to begin impacting around 03Z and an hour or so later for KSAT/KSSF. Hvy rain will be the primary impact to the terminals in addition to lightning thus reduced VIS as a result. CIGs will be difficult but should fluctuate around low end MVFR and IFR during storm impact. Activity is expected to be clear of all terminals by 10-12Z. However cloud cover is expected to prevail through much of the morning hours. Only marginal improvement to CIGs is expected by the afternoon hours tomorrow. PREV DISCUSSION... /ISSUED 332 PM CDT Mon Apr 10 2017/ SHORT TERM (Tonight through Tuesday Night)... .Dangerous Flash Flooding Event Possible Late This Afternoon through Tonight across South Central Texas... Complex weather scenario taking shape late this afternoon through tonight. The cold front was located just south of a Stephenville to San Angelo line at 3 PM with showers and storms developing along and just behind it in West Central Texas. Additional isolated to scattered showers have developed through the afternoon beneath a mid level cap across Central Texas. Aircraft sounding data from AUS indicates the mid level cap still in place, but this is forecast to erode late this afternoon and evening as the front approaches the region. Initially discrete storms could pose a hail threat across the northern Hill Country and Central Texas through the early evening. Signals in hi resolution models then transition into an organized complex of storms, but there are some difference in timing on how fast this happens. Should this happen this could support a threat of damaging straight line winds through the CWA. However, the main concern we are messaging will be the heavy rainfall potential that could lead to flash flooding. Precipitable water values of 1.6-1.8 inches are pooling over the region south of the front. This is nearly 2 standard deviations above average. Initial slow motions of the storms and complex will yield pockets of intense rainfall rates this evening through portions of the overnight, as indicated by runs of the HRRR. Models the past three runs have trended farther south and with higher QPF amounts into much of the southern and eastern Hill Country as well as I-35 corridor. GEFS plumes for both Austin and San Antonio have trended up, with the lowest member at Austin around 2", highest at 4.3", and mean 2.87". Some of the high resolution guidance suggests the highest amounts farther south toward the San Antonio metro area. It is difficult at this time frame to determine where the heavier pockets may occur as there is uncertainty with the mesoscale evolution of the system. But generally 2-4" is expected across the Flash Flood Watch area with isolated amounts up to 7". It is important to stress the flash flooding potential with this system, especially since this will be occurring at night when it is harder to recognize the dangers of flash flooding. Tomorrow's chances for rainfall will depend entirely on how organized the system evolves tonight. With hi resolution guidance trended towards and MCS, the atmosphere may become worked over and stabilized for Tuesday. LONG TERM (Wednesday through Monday)... Chances for showers and thunderstorms will remain in the forecast through the rest of the week with slightly greater chances Thursday as a trough shifts through the region. No concentrated signals appear to warrant hazard mention at this time during the long-term period. Diurnal showers and thunderstorms look to be likely each afternoon through the week as a unsettled and active southern jetstream branch helps promote lift with the continued moist airmass in place. Thursday and Friday appears to be a slightly better concentrated day with the passage of stronger trough axis. Weak ridging over the weekend may help to keep the area dry. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 76 63 79 64 / 100 40 10 20 10 Austin Bergstrom Intl Airport 65 76 62 79 63 / 100 50 10 20 10 New Braunfels Muni Airport 66 77 63 79 64 / 100 60 10 20 10 Burnet Muni Airport 62 74 61 76 63 / 90 40 10 20 10 Del Rio Intl Airport 67 79 65 80 64 / 50 40 20 20 30 Georgetown Muni Airport 63 75 62 78 63 / 100 40 10 20 10 Hondo Muni Airport 68 79 63 81 64 / 100 50 10 20 10 San Marcos Muni Airport 66 76 63 79 64 / 100 60 10 20 10 La Grange - Fayette Regional 67 77 64 80 63 / 100 60 10 20 10 San Antonio Intl Airport 67 78 64 80 65 / 100 60 10 20 10 Stinson Muni Airport 69 78 65 80 65 / 100 60 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...Fayette...Frio...Gillespie...Gonzales... Guadalupe...Hays...Kendall...Kerr...Lee...Llano...Medina...Real... Travis...Uvalde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...TB3 Synoptic/Grids...TB3 Public Service/Data Collection...33
Hazardous weather outlook, Apr 10, 7:31 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 731 PM CDT Mon Apr 10 2017 TXZ171>173-183>194-202>209-217>225-228-120045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 731 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight through Tuesday morning. A Flash Flood Watch is in effect for most of South Central Texas. Rain totals of 2 to 4 inches with isolated amounts to 7 inches are possible through Tuesday morning...mainly for areas along and east of the Edwards escarpment, including the Interstate 35 corridor. This could lead to flash flooding for these areas. In addition...hail up to one inch in diameter and gusty winds up to 50 mph are possible. However, these threats are secondary to the main flash flooding threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is chance for heavy rain to continue Tuesday morning across the extreme southern part of the area. .SPOTTER INFORMATION STATEMENT... Please submit any flooding or severe weather reports to the National Weather Service. TB3
In the hours before
Special weather statement, Apr 10, 8:26 PM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 826 PM CDT MON APR 10 2017 TXZ171-110215- Llano TX- 826 PM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL 915 PM CDT... At 826 PM CDT, Doppler radar was tracking a strong thunderstorm near Castell, or 14 miles east of Mason, moving slowly east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Llano, Field Creek, Valley Spring and Castell. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 3071 9868 3056 9896 3092 9896 3092 9875 TIME...MOT...LOC 0126Z 254DEG 11KT 3079 9899 TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:26 PM CDT | Special Weather Statement | EWX | Llano | 49 min |
| Apr 10, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 55 min |
| Apr 10, 9:32 PM CDT | Areal Flood Advisory | EWX | Llano | 4 hr |
| Apr 10, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 70 min |
| Apr 10, 9:43 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Apr 10, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| Apr 10, 10:50 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Apr 10, 11:28 PM CDT | Special Weather Statement | EWX | Llano | 62 min |
| Apr 10, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 29 min |
| Apr 11, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 11, 12:29 AM CDT | Special Weather Statement | EWX | Gillespie | 76 min |
| Apr 11, 12:58 AM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 11, 2:30 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| Apr 11, 3:15 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| Apr 11, 3:53 AM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Apr 11, 3:58 AM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Apr 11, 4:14 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 46 min |
| Apr 11, 4:24 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Apr 11, 4:57 AM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Apr 11, 5:19 AM CDT | Areal Flood Advisory | EWX | Kendall | 116 min |
| Apr 11, 8:19 AM CDT | Special Weather Statement | EWX | Burnet | 26 min |
| Apr 11, 9:31 AM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Apr 11, 9:43 AM CDT | Special Weather Statement | EWX | Hays | 47 min |
| Apr 11, 10:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 52 min |
| Apr 11, 10:18 AM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis | 3 hr |
| Apr 11, 10:31 AM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Apr 11, 10:51 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Apr 11, 10:55 AM CDT | Severe Thunderstorm Warning | EWX | Hays | 35 min |
| Apr 11, 11:01 AM CDT | Special Weather Statement | EWX | Blanco | 29 min |
| Apr 11, 11:15 AM CDT | Special Weather Statement | EWX | Caldwell | 30 min |
| Apr 11, 11:19 AM CDT | Special Weather Statement | EWX | Lee | 26 min |
| Apr 11, 11:30 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays | 4 hr |
| Apr 11, 11:31 AM CDT | Special Weather Statement | EWX | Hays | 29 min |
| Apr 11, 11:40 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 50 min |
| Apr 11, 11:56 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| Apr 11, 11:57 AM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 3 hr |
| Apr 11, 12:19 PM CDT | Special Weather Statement | EWX | Travis | 41 min |
| Apr 11, 12:21 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 54 min |
| Apr 11, 12:34 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 41 min |
| Apr 11, 12:45 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 4 hr |
| Apr 11, 12:52 PM CDT | Tornado Warning | EWX | Guadalupe | 23 min |
| Apr 11, 12:56 PM CDT | Special Weather Statement | EWX | Bastrop | 49 min |
| Apr 11, 1:05 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe | 4 hr |
| Apr 11, 1:06 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 39 min |
| Apr 11, 1:15 PM CDT | Tornado Warning | EWX | Guadalupe | 30 min |
| Apr 11, 1:20 PM CDT | Special Weather Statement | EWX | Llano | 40 min |
| Apr 11, 1:24 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Hays | 4 hr |
| Apr 11, 1:44 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe, Wilson | 32 min |
| Apr 11, 1:57 PM CDT | River Flood Warning | EWX | Blanco | 17 hr |
| Apr 11, 1:57 PM CDT | River Flood Warning | EWX | Hays | 23 hr |
| Apr 11, 1:57 PM CDT | River Flood Warning | EWX | Hays | 20 hr |
| Apr 11, 1:58 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Apr 11, 2:04 PM CDT | Special Weather Statement | EWX | Guadalupe | 41 min |
| Apr 11, 2:07 PM CDT | Areal Flood Advisory | EWX | Bexar | 4 hr |
| Apr 11, 2:21 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Travis, Williamson | 3 hr |
| Apr 11, 2:27 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 36 min |
| Apr 11, 2:36 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| Apr 11, 2:36 PM CDT | River Flood Warning | EWX | Guadalupe | 18 hr |
| Apr 11, 2:45 PM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Apr 11, 2:57 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Apr 11, 3:19 PM CDT | Special Weather Statement | EWX | Frio | 41 min |
| Apr 11, 3:27 PM CDT | Special Weather Statement | EWX | Medina | 48 min |
| Apr 11, 3:32 PM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| Apr 11, 3:35 PM CDT | Special Weather Statement | EWX | Karnes | 40 min |
| Apr 11, 3:48 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 42 min |
| Apr 11, 4:00 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Wilson | 3 hr |
| Apr 11, 4:05 PM CDT | Special Weather Statement | EWX | Uvalde | 40 min |
| Apr 11, 4:07 PM CDT | Special Weather Statement | EWX | Maverick | 38 min |
| Apr 11, 4:17 PM CDT | Special Weather Statement | EWX | Dimmit | 43 min |
| Apr 11, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 50 min |
| Apr 11, 4:34 PM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| Apr 11, 4:56 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| Apr 11, 5:01 PM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| Apr 11, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 39 min |
| Apr 11, 5:14 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Apr 11, 5:37 PM CDT | Special Weather Statement | EWX | Zavala | 53 min |
| Apr 11, 5:41 PM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| Apr 11, 5:45 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 33 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.